Is stomach bulging due to Carbophage?
Q: I am a 44 years old male weighing 83 kg. I am suffering from type 2 diabetes for the past eight years. I was put on medication for a few times in the past due to increased level of blood sugar. I was asked to discontinue the medicines as my blood sugar level stabilised. In the past couple of months I have been taking Carbophage twice a day but I am observing that my stomach is bulging though my sugar level is very much under control. Is stomach bulging due to Carbophage?
A:Carbophage contains Metformin, which is the only medication that can result in weight loss. Side effect of this medication includes abdominal distension, abdominal discomfort, nausea and diarrhoea but most often transitional. On medium and long term basis this medication is very safe for most of the patients. This stabilises sugar rather causing low sugar compared to some other medication.
You are overweight so try to reduce your weight. You should get your HbA1c done which gives us average 3 monthly reports besides getting Microalbumin urine, fasting lipids, KFT, LFT and TSH at frequent intervals. You should also get your retinal examination (fundus) examination done by an ophthalmologist on annual basis.
Is my diabetes due to insulin deficiency or insulin resistance?
Why does my brother have low platelet count?
What care should be taken by a pre-diabetic while planning a baby?
Can my mother undergo gall bladder removal surgery?
What causes low blood sugar levels?
Is supramolecular insulin assembly – II useful for human beings?